Alert archive / Florida / Wind Chill Advisories in 2013

Wind Chill Advisory 1, NWS Jacksonville, FL

February 16, 2013Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this wind chill advisory at Feb 16, 2013, 5:06 AM EST for Flagler County, Nassau County, Florida. It took effect at Feb 17, 2013, 2:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2013, 5:06 AM EST (10:06 UTC)
In effect from
Feb 17, 2013, 2:00 AM EST
Expired
Feb 17, 2013, 10:00 AM EST
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 1:20 PM EST, 15 hours 46 minutes earlier.

Area forecast discussion, Feb 15, 1:20 PM EST, 15 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
120 PM EST FRI FEB 15 2013

...WINDY AND COOL SATURDAY...
...FREEZE TO THE COAST SATURDAY NIGHT...
...HARD FREEZE LIKELY INLAND SATURDAY NIGHT...
...FREEZE INLAND SUNDAY NIGHT...

.SHORT TERM /TONIGHT THROUGH MONDAY/...
MOSTLY SUNNY SKIES PREVAIL THIS AFTERNOON UNDER HIGH PRESSURE. A COLD
FRONT WILL APPROACH SE GA THIS EVENING...ENTERING SOUTHERN GA LATE
EVENING/OVERNIGHT...CROSSING NE FL SATURDAY MORNING...EXITING INTO
CENTRAL/SOUTHERN FL BY LATE SATURDAY AFTN. WITH THE MID LEVEL
TROUGH LAGGING THE SURFACE FRONT...EXPECT THE GREATEST CHANCE OF
PRECIP ACROSS SE GA EARLY SAT AFTN WITH USE MID/HIGH END SCATTERED
POPS...AND ISOLATED/LOW END SCATTERED POPS FOR NE FL SAT AFTN. WINDS
WILL INCREASE IN THE WAKE OF THE COLD FRONT...WITH SURFACE PRESSURE
GRADIENTS SUPPORTING WIND SPEEDS OF 20-25 MPH WITH HIGHER GUSTS.
THUS...WILL ISSUE A LAKE WIND ADVISORY FOR ALL AREAS SAT AFTN. LOW
TEMPERATURES TNGT WILL BE SLIGHTLY BELOW NORMAL...WITH UPPER 30S
TO LOWER 40S INLAND...AND MID/UPPER 40S COAST. HIGHS SATURDAY WILL
RANGE FROM THE CHILLY UPPER 40S/LOWER 50S BEHIND THE FRONT ACROSS
INTERIOR SE GA...WITH 55-60 FOR INTERIOR NE FL...AND LOWER/MID 60S
FOR THE NE FL COAST.

EXPECTING REMAINING PRECIP AND CLOUDS TO MOVE QUICKLY TO THE EAST
SATURDAY EVENING BEHIND COLD FRONT. A SHARPLY COOLER AIRMASS TO
FOLLOW THIS FRONT. AFTER FORECAST SOUNDING ANALYSIS...WILL NOT BE
INCLUDING FROZEN PRECIP TYPE IN THE FORECAST...AS THE COLDEST AIR
FOLLOWS THE DEPARTURE OF THE DEEPEST MOISTURE. WINDS WILL DROP OFF
QUICKLY FROM WEST TO EAST SATURDAY NIGHT AS THE GRADIENT WEAKENS.
THIS WILL AID IN A FAIRLY RAPID TEMPERATURE FALL. WIDESPREAD
READINGS IN THE MID 20S ARE EXPECTED...INCLUDING AREAS NEAR THE
BEACHES. THEREFORE...FREEZE/HARD FREEZE WATCHES WILL BE ISSUED.
WILL HAVE TO CONSIDER WIND CHILL ADVISORY FOR SATURDAY NIGHT WITH
THE NEXT FORECAST CYCLE...BUT THE TIMING IN DROP OFF OF WIND
SPEEDS WILL MAKE THIS HEADLINE A LITTLE MORE OF A CHALLENGE AND
MAY LIMIT ITS NECESSITY.

HIGH PRESSURE WILL SETTLE OVERHEAD ON SUNDAY WITH TEMPERATURES STILL
WELL BELOW NORMAL...BUT SHOULD MAINLY BE SUNNY. WITH THE CLEAR SKIES
CONTINUING INTO SUNDAY NIGHT...ANOTHER FREEZE WILL BE POSSIBLE. AS
THE HIGH MOVES EAST ON MONDAY...THE FLOW WILL BEGIN TO TURN WITH A
MODERATION IN TEMPERATURES BEGINNING.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
RETURN FLOW SHOULD BE MOIST ENOUGH TO GENERATE SOME SHOWERS OVER THE
COASTAL WATERS ON MONDAY NIGHT. A LOW WILL TRACK FROM THE CENTRAL
GULF COAST JUST NORTHEAST OF THE AREA TUESDAY...DRAGGING A BOUNDARY
THROUGH TUESDAY NIGHT. AT THIS TIME IT LOOKS LIKE THIS BOUNDARY
WILL BE WEAKENING AS IT CROSSES...WITH BEST DYNAMICS WELL TO THE
NORTHEAST. THEREFORE...NOT MENTIONING THUNDER AT THIS POINT AND
KEEPING POPS FAIRLY LOW. HIGH PRESSURE WILL BUILD TO THE NORTH
WEDNESDAY...THEN SHIFT EAST OF THE REGION WEDNESDAY NIGHT IN
THURSDAY. A FRONTAL BOUNDARY WILL APPROACH FROM THE NORTHWEST FOR
THURSDAY NIGHT AND FRIDAY...BRINGING A RETURN OF PRECIP CHANCES.
TEMPERATURES WILL BE QUITE A BIT WARMER THIS COMING WEEK THAN WHAT
IS FORESEEN FOR THIS WEEKEND...WITH READINGS RETURNING TO ABOVE
NORMAL.

&&

.AVIATION...
HIGH PRESSURE WILL LEAD TO PREVAILING VFR CONDITIONS DURING THIS
18Z TAF PERIOD. A COLD FRONT WILL CROSS FROM THE NORTHWEST
SATURDAY AFTERNOON...WHICH WILL THEN RESULT IN INCREASED CLOUD
COVER AND THE POTENTIAL FOR A FEW AFTERNOON SHOWERS.

&&

.MARINE...
QUIET CONDITIONS THROUGH TONIGHT WILL BEGIN TO WORSEN SATURDAY AS
A STRONG COLD FRONT CROSSES THE WATERS. A SIGNIFICANT WIND SURGE
WILL DEVELOP IN THE WAKE OF THE FRONT SATURDAY NIGHT INTO SUNDAY.
WILL ISSUE A GALE WARNING FOR THE OUTER WATERS LATE SAT AFTN
THROUGH SUNDAY MORNING...WITH A PERIOD OF SUSTAINED GALE FORCE
WINDS POSSIBLE. WILL USE A SMALL CRAFT ADVISORY FOR THE INNER
WATERS...WITH OCCASIONAL GUSTS TO GALE FORCE. SEAS WILL PEAK
A 6-8 NEARSHORE WITH 10-13 FEET OFFSHORE SATURDAY NIGHT INTO
SUNDAY. WINDS/SEAS WILL BEGIN TO SUBSIDE BY SUNDAY AFTN...WITH
MUCH LIGHTER WINDS AND SEAS SUNDAY NIGHT THROUGH MONDAY NIGHT.
WINDS WILL INCREASE TUE/WED WITH THE NEXT FRONTAL SYSTEM.

RIP CURRENTS: LOW RISK THROUGH SATURDAY WITH OFFSHORE FLOW. MODERATE
RISK SUNDAY WITH ELEVATED SURF.

&&

.FIRE WEATHER...
A COLD FRONT WILL CROSS THE REGION SATURDAY. WHILE THIS WILL RESULT IN
INCREASED WIND SPEEDS...RH VALUES ARE EXPECTED TO BE ABOVE CRITERIA
FOR SATURDAY. CRITERIA WILL BE CLOSE IN FLAGLER AND ST JOHNS...BUT
THE DURATION OF THE LOWEST RH SHOULD BE BRIEF. AS HIGH PRESSURE
SETTLES OVERHEAD SUNDAY...WINDS WILL DECREASE...BUT RH VALUES WILL
BE QUITE LOW...WITH DISPERSIONS HIGH. THEREFORE...RED FLAG CRITERIA
WILL LIKELY BE MET FOR SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  39  51  26  54 /  10  50  10   0
SSI  45  57  30  51 /   0  40  10   0
JAX  41  60  26  54 /   0  40  10   0
SGJ  45  64  31  51 /   0  30  10   0
GNV  40  59  27  55 /   0  30  10   0
OCF  41  64  27  57 /   0  20  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM NOON TO 6 PM EST SATURDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     HARD FREEZE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     FREEZE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
     FLAGLER-ST JOHNS.

GA...LAKE WIND ADVISORY FROM NOON TO 6 PM EST SATURDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     HARD FREEZE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...GALE WARNING FROM 3 PM SATURDAY TO 10 AM EST SUNDAY FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 3 PM SATURDAY TO 6 AM EST SUNDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

ALLEN/STRUBLE/MCALLISTER
Hazardous weather outlook, Feb 15, 1:54 PM EST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
154 PM EST FRI FEB 15 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-161900-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
154 PM EST FRI FEB 15 2013

...LAKE WIND ADVISORY SATURDAY...
...FREEZE/HARD FREEZE WATCHES SATURDAY NIGHT...
...GALE WARNING SATURDAY AFTERNOON THROUGH SUNDAY MORNING OUTER WATERS...
...SMALL CRAFT ADVISORY SATURDAY AFTERNOON THROUGH NIGHT INNER WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THROUGH TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A MUCH COLDER AIRMASS IS EXPECTED TO ADVECT IN SATURDAY NIGHT
BEHIND A COLD FRONT...LEADING TO SUB FREEZING TEMPERATURES.
READINGS ARE EXPECTED TO FALL INTO THE MID 20S ACROSS MUCH OF THE
REGION. WIND CHILLS IN THE TEENS TO LOWER 20S WILL BE POSSIBLE
SATURDAY NIGHT.

WINDS ARE EXPECTED TO INCREASE WITH THE FRONTAL PASSAGE...LEADING
TO LAKE WIND ADVISORY CONDITIONS OVER THE LAND SATURDAY...SMALL
CRAFT CONDITIONS OVER THE INNER COASTAL WATERS SATURDAY AND
SATURDAY NIGHT...AND GALE CONDITONS OVER THE OUTER COASTAL WATERS
SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

MUCH DRIER AIR IS EXPECTED FOR SUNDAY LEADING TO RED FLAG
CONDITIONS.

THE COLD AIR WILL LINGER INTO SUNDAY NIGHT WITH ANOTHER FREEZE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:34 AM ESTFreeze WarningJAXFlagler10 hr
Feb 16, 4:34 AM ESTHard Freeze WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more28 hr

Nearby

Wind Chill Advisories in Florida, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.